Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 176, NWS New Orleans, LA

December 10, 2012Pearl River County, Pike County, Walthall County, Mississippi; Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Dec 10, 2012, 8:23 AM CST for Pearl River County, Pike County, Walthall County, Mississippi; Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2012, 8:23 AM CST (14:23 UTC)
Expired
Dec 10, 2012, 9:15 AM CST
In force
52 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Pearl River County, MS, Pike County, MS, Walthall County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 5:44 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 767 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
767 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WUUS54 KLIX 101423
SVRLIX
LAC103-105-117-MSC109-113-147-101515-
/O.NEW.KLIX.SV.W.0176.121210T1423Z-121210T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
823 AM CST MON DEC 10 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  NORTHEASTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA...
  NORTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF POPLARVILLE...
  SOUTHEASTERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
  SOUTHERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 915 AM CST

* AT 820 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WILMER...OR 10 MILES EAST
  OF AMITE...AND MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FOLSOM...MOUNT HERMAN...ENON...SUN...DEXTER...VARNADO...CROSSROADS
  AND MCNEIL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3108 8991 3107 8983 3101 8982 3102 8950
      3099 8947 3099 8943 3101 8942 3069 8937
      3060 9047 3100 9043 3113 8993
TIME...MOT...LOC 1423Z 252DEG 45KT 3080 9030

$$
1 follow-up statement
727 
WWUS54 KLIX 101451
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
851 AM CST MON DEC 10 2012

MSC113-101501-
/O.CAN.KLIX.SV.W.0176.000000T0000Z-121210T1515Z/
PIKE MS-
851 AM CST MON DEC 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIKE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST MONDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3090 9010 3108 9001 3108 8991 3107 8983
      3101 8982 3102 8950 3099 8947 3099 8943
      3101 8942 3069 8937 3060 9047 3076 9045
TIME...MOT...LOC 1451Z 252DEG 45KT 3091 8991

$$

LAC103-105-117-MSC109-147-101515-
/O.CON.KLIX.SV.W.0176.000000T0000Z-121210T1515Z/
WALTHALL MS-PEARL RIVER MS-ST. TAMMANY LA-WASHINGTON LA-TANGIPAHOA LA-
851 AM CST MON DEC 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CST
FOR NORTHERN PEARL RIVER AND SOUTHEASTERN WALTHALL COUNTIES...AND
CENTRAL TANGIPAHOA...WASHINGTON AND NORTHWESTERN ST. TAMMANY
PARISHES...

AT 848 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF VARNADO...
OR 9 MILES NORTHWEST OF BOGALUSA...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CROSSROADS...ANGIE AND POPLARVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST MONDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3090 9010 3108 9001 3108 8991 3107 8983
      3101 8982 3102 8950 3099 8947 3099 8943
      3101 8942 3069 8937 3060 9047 3076 9045
TIME...MOT...LOC 1451Z 252DEG 45KT 3091 8991

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 7:15 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Dec 10, 7:15 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
715 AM CST MON DEC 10 2012

.UPDATE...
...SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. THE SOUNDING SHOWS A
DECENT AMOUNT OF MOISTURE IN THE AREA THIS MORNING AHEAD OF A
STRONG COLD FRONT. PW VALUES ARE NOW NEAR 1.4 INCHES. SOME DRIER
AIR WAS LOCATED FROM H8 TO AROUND H6 WHICH WILL HELP AID IN
BRINGING DOWN SOME STRONGER WINDS. H5 WINDS ARE IN THE 65 TO 70
KNOT RANGE THIS MORNING. SOME STRONG TO SEVERE THUNDERSTORMS ARE
ALREADY BEGINNING TO AFFECT THE AREA AND WILL LIKELY DO SO IN THE
CWA THROUGH THE EARLY AFTERNOON HOURS. THE MAIN THREATS WILL
REMAIN STRONG WINDS AND THE POSSIBILITY OF AN ISOLATED TORNADO.
WINDS ARE VEERING FROM THE SURFACE WHERE THEY ARE SOUTHERLY TO
WEST-SOUTHWESTERLY IN THE MID LEVELS. HELICITY VALUES ARE AROUND
275 M2/S2. THE THREAT WILL END FROM WEST TO EAST AS THE FRONT
MOVES THROUGH THE AREA.

98/SO

&&

.PREV DISCUSSION... /ISSUED 351 AM CST MON DEC 10 2012/

SYNOPSIS...AT 9Z THE MAIN SFC LOW WAS LOCATED OF LAKES HURON AND
ERIE WITH THE COLD FRONT STRETCHING BACK TO THE SW THROUGH THE OH/TN
VALLEYS...INTO THE LOWER MS VALLEY AND JUST OFF THE TX COAST. BROAD
HIGH PRESSURE DOMINATES MUCH OF THE PLAINS...SRN ROCKIES...AND
DESERT SW. L/W TROUGH WAS OVER THE CNTRL CONUS AND IS DOMINATING THE
ENTIRE CONUS RIGHT NOW. /CAB/

SHORT TERM...FCST GOING ABOUT AS EXPECTED WITH COLD FRONT RIGHT ON
OUR DOORSTEP. OVERNIGHT THERE WAS ONLY A FEW SHRA AND ONE TSRA AS
THE BULK OF THE RAIN HAS HELD OFF AND WAS STILL TO OUR EAST AT 8Z
BUT BY 12Z EXPECT THE LINE TO BE NEAR BTR AND MCB.

THE MAIN FCST CONCERN IS TODAY WITH RESPECT TO THE FRONT AND
SHRA/TSRA BUT THEN TURNS TWRDS TEMPS(ESPECIALLY FREEZING TEMPS) TUE
MRNG THROUGH THU MRNG.

THE COLD FRONT WILL ALREADY BE INTO THE CWA BY SUNRISE AND LIKELY
THROUGH THE NWRN 3RD OF THE CWA SHORTLY AFTER SUNRISE. IN THE MID
LVLS THE L/W TROUGH WILL NOT MOVE MUCH BUT THE EMBEDDED IMPULSES
WILL QUICKLY BE DEPARTING OR MOVING AWAY FROM THE REGION. THERE IS
ACTUALLY A WEAK IMPULSE SEEN ON WV THAT WILL MOVE THROUGH THE CWA
FROM NOW THROUGH 15Z WHICH IS CURRENTLY GIVING THE STORMS MOVING
INTO SWLA A LITTLE SHOT IN THE ARM BUT THE MAIN IMPULSE AND UPPER
LVL FORCING WILL REMAIN NORTH OF THE REGION. BOTH OF THE FEATURES
WILL QUICKLY MOVE OFF TO THE NE WITH THE REGION REMAINING IN SW FLOW
WHILE OUR COLD FRONT CONTINUES TO QUICKLY MOVE SE AND INTO THE GULF
DURING THE EARLY AFTN HRS. TEMPS AT THIS POINT FROM BTR TO MCB AND
TO THE NW ARE AS WARM AS THEY WILL BE TODAY AND LOOK FOR THEM SLOWLY
DROP ANOTHER FEW DEGREES UNTIL FRONTAL PASSAGE AND THEN PLUMMET. THE
SERN HALF OF THE CWA WILL LIKELY SEE TEMPS REMAIN MOSTLY STEADY FROM
HERE UNTIL FRONTAL PASSAGE.

AS FOR RAIN...STILL EXPECTING JUST ABOUT EVERYONE TO SEE SOME RAIN.
EVEN THOUGH THE BULK OF THE UPPER LVL SUPPORT IS GOING TO BE OFF TO
OUR NORTH THE COLD FRONT WILL PROVIDE MORE THAN SUFFICIENT FORCING
GIVEN THE AMOUNT OF MOISTURE IN PLACE TO PRODUCE SHRA AND EMBEDDED
TSRA. THE BEST CHANCE FOR TSRA THOUGH WILL BE AT THIS POINT TO ABOUT
15Z. AFTER THAT ANY INSTABILITY WE HAVE WILL BE FAIRLY LOW AND THE
WEAK IMPULSE CURRENTLY MOVING INTO SWLA WILL BE DEPARTING OUR REGION
BY THEN. RAIN SHOULD BEGIN TO COME TO AN END NW OF BTR SHORTLY AFTER
18Z WITH RAIN ENDING OVER ALL OF THE LAND AREAS BEFORE 00Z. AS FOR
THE RISK OF STRONG TO SVR...WE SHOULD SEE A FEW STRONG STORMS BUT
SVR SEEMS UNLIKELY. EVEN THOUGH THERE WAS POSSIBLY A WEAK TORNADO
YESTERDAY IN PEARL RIVER COUNTY DIRECTIONAL SHEAR IS LESS TODAY AND
MUCH OF THE CONVECTION WILL BE CONFINED TO THE COLD FRONT WHICH
WOULD TEND TO LEAD TO MORE OF A STRAIGHT LINE WIND CONCERN(IF THE
WIND CAN EVEN REACH THE SFC AS THE COLD AIR MAY RACE OUT AHEAD OF
THE ACTIVITY).

TONIGHT THROUGH WED NIGHT...THE FOCUS IS ON TEMPS ALTHOUGH LGT RAIN
IS A POSSIBILITY OVER THE SERN HALF/3RD ON TUE. EVEN THOUGH THE COLD
FRONT WILL BE WELL INTO THE GULF WE WILL STILL BE UNDER SW FLOW AND
THOUGH THE LL MAY BE MUCH DRIER THE COLUMN WILL STILL HAVE MOISTURE
TO WORK WITH AND THERE COULD BE SOME WEAK ISENTROPIC LIFT DURING THE
DAY TUE. TUE NIGHT WE WILL SEE A STRONG S/W APPROACH THE REGION AND
PUSH THROUGH EARLY WED...THIS COULD ALSO PROVIDE JUST ENOUGH FORCING
TO SQUEEZE OUT RAIN FROM WHAT LITTLE MOISTURE IS IN PLACE. AFTER
THIS S/W MOVES THROUGH THE ENTIRE COLUMN WILL DRY OUT WITH PWS
DROPPING BELOW 0.25" AND THUS NO MENTION ON RAIN DURING REMAINDER OF
THE DAY WED AND WED NIGHT. AS FOR TEMPS...CAA WILL CONTINUE THROUGH
THE NIGHT TUE AND COULD HELP TO BRING A FEW LOCATIONS IN SWRN MS
DOWN TO NEAR FREEZING BUT THE COLDEST MORNINGS WILL BE WED AND
THU(ESPECIALLY THU). WE ARE STILL NOT EXPECTING ANYONE SOUTH OF THE
10/12 CORRIDOR TO REACH FREEZING BUT NORTH WE COULD SEE LOWS IN THE
UPPER 20S(MAYBE EVEN A FEW LOCATIONS IN THE MID 20S) THU MRNG. WED
NIGHT RAD COOLING CONDITIONS COULD BE OPTIMAL AND WITH HIGHS ON WED
STRUGGLING TO REACH THE UPPER 50S IN MANY LOCATIONS THE STAGE COULD
BE SET FOR A RATHER COLD NIGHT. HIGHS ON TUE WILL BE MUCH COLDER
THAN WE HAVE SEEN FOR THE PAST FEW WEEKS. H925 TEMPS COULD DROP TO
2-4C AND THIS WILL TRANSLATE TO HIGHS RANGING FROM 50-55. /CAB/

LONG TERM...MEDIUM RANGE MDLS IN DECENT AGREEMENT THROUGH THE
WEEKEND AND THEN DIVERGE AS WE HEAD INTO NEXT WEEK. ECMWF HAS HAD
THE BIGGEST CHANGE WITH RESPECT TO NEXT WEEK SO WILL STICK CLOSER TO
THE GFS ON MON AT THIS TIME. OTHERWISE CONFIDENCE IS HIGH IN A QUIET
FCST THU AND FRI WITH RAIN RETURNING NEXT WEEKEND AS THE NEXT FRONT
APPROACHES THE REGION.

WITH THE PASSAGE OF THE S/W WED MRNG THE MID LVLS WILL BE MORE ZONAL
ON THU AND THEN BECOME SWRLY FRI. THIS WILL LEAD TO TEMPS MODERATING
AND MOISTURE RETURNING. THE NEXT DISTURBANCE WILL WORK THROUGH THE
PLAINS AND MID MS VALLEY FRI NIGHT AND SAT AND THIS WILL SEND
ANOTHER COLD FRONT INTO THE LOWER MS VALLEY SAT NIGHT. THIS FRONT
WILL NOT HAVE THE PUNCH OF TODAYS AND WILL MOVE MUCH SLOWER SO WE
COULD END UP SEEING LGT TO MDT RAIN SAT AND SUN. THE FRONT MAY
ACTUALLY STALL OVER THE NRN GULF SO RAIN COULD LINGER INTO MON AS
WELL. /CAB/

AVIATION...FRONT AT 08Z FROM JUST EAST OF KMEM...TO KMLU...TO KGLS.
LINE OF CONVECTION JUST AHEAD OF THE FRONT TRUDGING SLOWLY EASTWARD.
MOST SITES WITH MVFR TO IFR CEILINGS...BUT ONE OR TWO SITES SEEING
TEMPORARY BREAKS IN THE CLOUD COVER. TRYING TO GIVE A 2 HOUR WINDOW
FOR BEST CHANCE OF CONVECTION...AROUND 14Z AT KBTR...15Z AT
KMCB...16Z AT KHUM AND KHDC...18Z AT NEW ORLEANS AREA
TERMINALS...19Z AT KGPT. WILL CONTINUE WITH THE LOW CEILINGS THROUGH
AT LEAST LATE AFTERNOON...BEFORE SOME IMPROVEMENT. GUIDANCE IS
PROBABLY A LITTLE AGGRESSIVE WITH CLEARING...BUT SHOULD AT LEAST SEE
VFR CONDITIONS THIS EVENING. /35/

MARINE...FORECAST ISSUE TODAY IS FRONTAL TIMING AND WINDS BEHIND
THE FRONT. CURRENT INDICATIONS ARE THAT FRONT SHOULD REACH THE TIDAL
LAKES AROUND MIDDAY...MOVING THROUGH THE COASTAL WATERS BY LATE
AFTERNOON. AS COLDER AIR MIXES IN...WINDS WILL INCREASE TO NEAR 20
KNOTS BEHIND THE FRONT. THIS WILL LIKELY END UP BEING A LOW END
ADVISORY EVENT...AND WILL POST SMALL CRAFT ADVISORY 21Z-12Z. A
REINFORCING SHOT OF COLD AIR WILL REINVIGORATE WINDS FOR A PERIOD ON
WEDNESDAY...AND HEADLINES ARE LIKELY TO BE NEEDED FOR A PORTION OF
THE COASTAL WATERS THEN AS WELL. HIGH PRESSURE WILL GRADUALLY BUILD
FROM WEST TO EAST CAUSING WINDS TO VEER TO NORTHEAST THEN EAST AND
EASE TO 10 TO 15 KNOTS THURSDAY AND FRIDAY. /35/

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  63  33  51  30 / 100  10  10  10
BTR  66  36  54  33 / 100  10  10  10
ASD  68  40  54  33 / 100  10  20  20
MSY  68  41  53  38 / 100  10  20  20
GPT  68  41  54  33 / 100  10  20  20
PQL  75  42  54  35 /  90  10  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM MONDAY TO 6 AM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM MONDAY TO 6 AM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Dec 10, 4:25 AM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
425 AM CST MON DEC 10 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-102230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
425 AM CST MON DEC 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE MORNING
HOURS MONDAY AS A STRONG COLD FRONT APPROACHES. A FEW OF THE
STORMS COULD BE STRONG AND POSSIBLY SEVERE. THE MAIN CONCERNS ARE
PRODUCE FREQUENT LIGHTNING...OF 40 TO 60 MPH...SMALL HAIL...AND
EVEN THE REMOTE POSSIBILITY OF A TORNADO. THE MOST LIKELY TIME
FRAME WILL BE FROM NOW THROUGH NOON.

AFTER THE COLD FRONT MOVES INTO AND THROUGH THE COASTAL
WATERS...WINDS WILL QUICKLY BECOME OFFSHORE AND STRONG. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON AND THROUGH
TONIGHT FOR ALL OF THE COASTAL WATERS AND TIDAL LAKES. THE
STRONGEST WINDS WILL BE IN THE OUTER WATERS WHERE WINDS COULD
APPROACH 25 KNOTS WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOLLOWING THE FRONT...TEMPERATURES WILL DROP SIGNIFICANTLY AND
SOME PORTIONS OF THE AREA...MAINLY ALONG AND NORTH OF THE
INTERSTATE 10 AND 12 CORRIDOR...COULD FLIRT WITH FREEZING
CONDITIONS TUESDAY THROUGH THURSDAY MORNINGS WITH THE COLDEST
TEMPERATURES ON WEDNESDAY AND THURSDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO THE
MARGINAL NATURE OF THE SEVERE RISK BUT IF YOU HEAR OF ANY REPORTS
PLEASE FORWARD THEM TO THE NATIONAL WEATHER SERVICE.

CAB

In the hours before

Special weather statement, Dec 10, 2:32 AM CST, 5 hours 51 minutes before
MSZ068-100930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
232 AM CST MON DEC 10 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WILKINSON COUNTY...

AT 227 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 21 MILES NORTHEAST OF SIMMESPORT...OR ABOUT 4
MILES EAST OF FORT ADAMS...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DOLOROSA

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
Special weather statement, Dec 10, 7:04 AM CST, 1 hour 19 minutes before
MSZ070-071-101330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
704 AM CST MON DEC 10 2012

...STRONG THUNDERSTORM MOVING EAST AFFECTING WALTHALL COUNTY...PIKE
COUNTY...

AT 701 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF MCCOMB...MOVING EAST AT 55
MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Dec 10, 7:40 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
740 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 AM     TSTM WND DMG     BAKER                   30.59N 91.16W
12/10/2012                   EAST BATON ROUGE   LA   911 CALL CENTER

            BAKER POLICE DEPARTMENT IS REPORTED WIDESPREAD DAMAGE TO
            TREES AND POWER LINES ACROSS THE CITY. WILL UPDATE LATER
            WITH ADDITIONAL INFORMATION AS IT IS RECEIVED.

0657 AM     TSTM WND DMG     BAKER                   30.59N 91.16W
12/10/2012                   EAST BATON ROUGE   LA   NEWSPAPER

            MEDIA REPORTED A CAR WASH DESTROYED ALONG STATE HIGHWAY
            19 IN BAKER.

&&

98/SO
Local storm report, Dec 10, 7:48 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
748 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     TSTM WND DMG     1 S BRUSLY              30.38N 91.25W
12/10/2012                   WEST BATON ROUGE   LA   911 CALL CENTER

            TREES DOWN ALONG CELL LANE AND STATE HIGHWAY 1.

&&

98/SO
Local storm report, Dec 10, 7:56 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
756 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     TSTM WND DMG     GREENWELL SPRINGS       30.58N 90.99W
12/10/2012                   EAST BATON ROUGE   LA   PUBLIC

            NUMEROUS TREES DOWN ALONG CANE MARKET ROAD IN GREENWELL
            SPRINGS.

&&

98/SO
Local storm report, Dec 10, 7:57 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
757 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     TSTM WND DMG     1 S BRUSLY              30.38N 91.25W
12/10/2012                   WEST BATON ROUGE   LA   PUBLIC

            TREES DOWN ALONG CELL LANE AND STATE HIGHWAY 1.

&&

98/SO

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 6:31 AM CSTTornado WarningLIXAmite29 min
Dec 10, 7:24 AM CSTSevere Thunderstorm WarningLIXPike, Walthall36 min
Dec 10, 7:33 AM CSTTornado WarningLIXPike, Walthall27 min
Dec 10, 7:53 AM CSTTornado WarningLIXWalthall37 min
Dec 10, 9:10 AM CSTSevere Thunderstorm WarningLIXPearl River65 min
Dec 10, 9:19 AM CSTTornado WarningLIXPearl River26 min
Dec 10, 9:25 AM CSTSevere Thunderstorm WarningLIXPearl River65 min
Dec 10, 9:41 AM CSTTornado WarningLIXPearl River49 min
Dec 10, 10:17 AM CSTSevere Thunderstorm WarningLIXHancock, Pearl River22 min
Dec 10, 10:18 AM CSTSevere Thunderstorm WarningLIXHancock42 min
Dec 10, 3:13 AM CSTSmall Craft AdvisoryLIX24 hr
Dec 10, 6:55 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge35 min
Dec 10, 7:23 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston, Saint Helena, West Baton Rouge37 min
Dec 10, 7:45 AM CSTTornado WarningLIXLivingston, Saint Helena30 min
Dec 10, 7:56 AM CSTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa34 min
Dec 10, 8:20 AM CSTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Saint James40 min
Dec 10, 8:46 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston, Saint Helena, Saint Tammany, Tangipahoa29 min
Dec 10, 8:54 AM CSTTornado WarningLIXAscension, Livingston36 min
Dec 10, 8:58 AM CSTSevere Thunderstorm WarningLIXAscension, Saint James, Saint John the Baptist47 min
Dec 10, 9:00 AM CSTSpecial Marine WarningLIX60 min
Dec 10, 9:43 AM CSTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist47 min
Dec 10, 9:55 AM CSTSpecial Marine WarningLIX50 min
Dec 10, 10:42 AM CSTSpecial Marine WarningLIX33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.